22 Jun hypnic jerk and vitamin B12
I am wondering if those strange nightly disturbances might be vitamin B12 as well as magnesium.
Interestingly, it was a search on this site (or to this site – I am not sure), that I think might have the answer to those strange night disturbances.
It will be interesting to research the interaction between vitamin B12 and magnesium, but a few weeks ago, as this sort of ‘nervous shudder’ crossed my body and into my head. I thought ‘It is a nervous thing!’. And promptly forgot, and tried to consistently supplement magnesium (for the spasms)!
Now I am wondering if the ‘tingling’ sometimes in my hands and feet and the night ‘nervous’ phenomena, might be vitamin B12. It is not as though I eat *alot of meat.
For a better analysis of hypnic jerks please see this page: https://www.myhealthzest.com.au/2013/10/05/hypnic-jerks-common-harmless/
What do you think?
EDIT (2nd of August, 2023):
Since writing this post in June of 2013, I have come to realise that my hypnic jerks were most likely CAUSED by a medication that I have been taking. As of June 2013, I was using dosages of 30 mg of Avanza (mirtazapine) daily (taken before sleep).
Since reducing my dose to half the amount (15 mg), the nervous system shocks and hypnic jerks have pretty much vanished.
This leads me to believe that it was my medication that was causing the hypnic jerks.
Numerous medical professionals have told me that hypnic jerks are harmless. I hope so.
They are not fun. I am sorry!
Or maybe I was onto something all those years ago! ->
It may be Vitamin B12 that is missing from your diet, in which case, meat and dairy are where it’s at! For the vegans amongst us, a dissolvable tablet under the tongue can be a good way to get your dose of this vitamin.